MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915020
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30895979) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 48-year-old male patient underwent an endovascular embolization procedure.During the procedure, the complaint device, a 1.50mm x 2.00cm galaxy g3 mini coil (glm915020 / 30895979) filled in the aneurysm.The system ready light did not illuminate when the coil system was connected via the control cable to the detachment control box.After several attempts, the system ready light still did not illuminate.The physician removed the coil from the patient and switched to a competitor brand coil to complete the procedure.The procedure was prolonged by approximately 30 minutes.There was no negative patient impact reported.On 23-nov-2023, additional information was received.In response to the question about the intended procedure / target vessel, the information provided a procedure image which is pending independent physician review.The information indicated that the coil was still attached to the delivery system when it was removed from the patient.The microcatheter used was a headway® 17 microcatheter (microvention).The same microcatheter was used to complete the procedure.Information related to if a pre-deployment electrical check was performed could not be obtained.The fault light was not seen during the procedure.During the detachment cycle, the detachment light did not illuminate and the audible signal beep was not heard.The information confirmed there was no negative patient impact and the 30-minute procedure extension was not clinically significant.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the medical image review completed on (b)(6) 2023.The procedure image included in the complaint underwent independent physician review.The assessment is documented below.¿the description of the event is clear.There does not seem to be any patient harm.In this case the image does not provide additional information.Non-illumination of the system light can be the result of failure of the detachment box or a disconnect in the cable or coil itself.Given the fact that after replacement of the coil the light worked as expected, the issue must have been caused by the coil system.If the coil is sent back to the r&d team it can be analyzed for further understanding.The description nor the image help in finding the root cause at this time.¿.Physician name and date reviewed: md, (b)(6) msc, (b)(6) 2023.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.Investigation summary: a non-sterile 1.50mm x 2.00cm galaxy g3 mini coil was received contained in the decontamination pouch.Visual inspection was performed.The proximal end of the embolic coil was observed severely stretched.No other damages were observed.Microscopic inspection revealed that due to the severity of the stretched condition of the embolic coil, the blue fiber was exposed.The embolic coil was still attached to the articulating joint, and the distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the 1.50mm x 2.00cm galaxy g3 mini coil was measured with a multimeter, and no values were obtained.Also, the device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The device history records (dhr) for lot number 30895979 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.Complaint history for lot number 30895979 found no similar failures observed.The issue reported regarding the system ready light not illuminating was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.The stretched condition of the embolic coil was not originally reported, and the exact time of occurrence cannot be determined; however, it is suggested that this condition could be related to the post-operative handling/inspection of the device, and it is not related to the issue encountered during the procedure.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18262701
Report Number3008114965-2023-00854
Device Sequence Number7672756
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberGLM915020
Device Lot Number30895979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/07/2023
12/14/2023
02/08/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/07/2023
01/02/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2; HEADWAY® 17 MICROCATHETER (MICROVENTION).; UNK CONNECTING CABLE.
Patient Age48 YR
Patient SexMale